Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/arthritis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Hallux deformity caused by RA
    avatar
    3collies posted:
    Has anyone had a Hallux deformity of the big toe caused by Ra and had surgery to correct it? I sure like to hear the details. Thanks
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear 3collies,

    I have a Decision Point article here on Should I have Surgery for Bunions. While bunions (hallux valgus), may not be exactly what you're talking about, they do mention RA and having foot surgery here, so I'd check it out.

    Hopefully any other members with experience will chime in and share.

    Best wishes,

    Byroney
     
    avatar
    3collies replied to Byroney_WebMD_Staff's response:
    Thank you for the referral to the Decision Point article. I think that it helped me to know what questions to ask. Which brings me to another question for this board; if surgery is necessary, then do I have to stop having my infusion (Orencia) because of the danger of infection increasing? Has anyone had to stop treatment prior to surgery?
     
    avatar
    retired2010 replied to 3collies's response:
    Hi 3 Collies, this is the fist time I have been back to the boards in about 1 yr. Yes you will have to stop taking the orencia because of surgery and if you are on methotroxate you will have to stop that. See your rheumy. It is very important. Can I ask how long you have been on orencia and has it helped? I will be starting it soon. Thanks Arlene
     
    avatar
    3collies replied to retired2010's response:
    I just had my 7th infusion. It took 4 months to finally start to feel the benefits but with each one I feel better. I have had no side effects from the Orencia but had really serious reactions to Methatrexate, Enbrel & Humeira. The infusions are easier than the self inject for me also. Good Luck and give it time to work.
     
    avatar
    An_215860 responded:
    I had the deformity about 10 years ago, they said it was just a bunion and they shoudl fix it. I had surgery on both feet, but the left was the worst. Wondering if this was the begining of my RA back then because I have had continued pain in that joint since the surgery and by the time my RA was diagnosed 10 months ago I was having severe pain in that joint (along with about a million others!). I guess my story is the deformity is pretty much still gone but the pain never left.

    I still wonder about some early signs many years before my RA became full blown....I guess it really wasn't "all im my head"! On my second bioligic, Humira along with Methotrexate and Predisone. Hope this will be the lucky combo....one day at a time.


    Helpful Tips

    prednisolone may be more effective than prednisone in some patientsExpert
    Rarely I will find a patient who is not getting the response I would expect with prednisone. In those patients, I will sometimes prescribe ... More
    Was this Helpful?
    36 of 40 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.